Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Enviel

Time after Accutane - Breakouts

Recommended Posts

Hi there,

I've been taking Accutane for almost 10 months. My dosage has been 10mg every day and for the last 2 months every other day. My skin got from moderate acne to no acne at all (not even a blackhead) in less than 2 months and was clear since then.

Now i stopped accutane cause of sideeffects and for the first 2 months things seemed fine. But now my skin got alot more oily again and my whole forhead is full of little zits. Just those little bumps under the skin, no whiteheads tho. The pores on my cheeks and nose got alot bigger aswell and are starting to get full of blackheads again. I'd say it seems as if i'm going to develop a case of mild comedogenic acne. I think i'll try to keep it at bay with mandelic acid...

Did anyone else experience something like this? Prolly i didn't accutane long enough after all? Do you think i'll need another course of accutane now (will this get worse the longer accutane is out of my body?) of should this be the final state of my skin after accutane since i stopped 3 months ago already?

Thanks!

Share this post


Link to post
Share on other sites
Hi there,

I've been taking Accutane for almost 10 months. My dosage has been 10mg every day and for the last 2 months every other day. My skin got from moderate acne to no acne at all (not even a blackhead) in less than 2 months and was clear since then.

Now i stopped accutane cause of sideeffects and for the first 2 months things seemed fine. But now my skin got alot more oily again and my whole forhead is full of little zits. Just those little bumps under the skin, no whiteheads tho. The pores on my cheeks and nose got alot bigger aswell and are starting to get full of blackheads again. I'd say it seems as if i'm going to develop a case of mild comedogenic acne. I think i'll try to keep it at bay with mandelic acid...

Did anyone else experience something like this? Prolly i didn't accutane long enough after all? Do you think i'll need another course of accutane now (will this get worse the longer accutane is out of my body?) of should this be the final state of my skin after accutane since i stopped 3 months ago already?

Thanks!

Well, one of the side effects of coming off accutane is getting a breakout of spots, that's normal for accutane takers, it happens because your body is adjusting to life without accutane, then it goes away and you will never have serious pimples again in your life.

But However I don't think thats the case for you, for a start you only did 2 months, which is lower than a standard course for everyone, standard course being 4 months.

And you're only on 10 mg, being on such a dose for such a short time really would'nt have had no effect on your acne, so I think you need to ask to go on standard dose for lower time, 10 months seems to long.

Share this post


Link to post
Share on other sites

i think you misunderstood me... ^^

i was on accutane for a total of 10 months. After 2 months my skin was clear. But i still took the whole course of 10 months.

Share this post


Link to post
Share on other sites

I think the actual equation for figuring out your total dosage is somewhere on this website, maybe even in the pinned threads. Some studies have shown that taking .5 to 2 mg of accutane per kilogram of your weight has the greatest chance of resulting in a long-term remission of acne. So for example I weigh 68 kg and I am taking 60 mg of accutane per day. So slightly less than 1 mg per kg of my weight per day. You can do the math for your course using your weight and total dosage and see if you met those guidelines.

You could try topicals to treat your breakouts or try going back on accutane to see if the side effects have subsided. A lot of people do need a second course, sadly.

Share this post


Link to post
Share on other sites

Its because your on a low dose course, the reason why (in my opinion) high dose courses hold off a relapse for longer is because such a large amount of the stuff has accumalated in your body and that stays in your body (slowly dwindling away) for a fairly long time and so you might stay clear for a long time afterwards, but with a low dose course the accutane is barely in your system, basically just enough to keep you clear but never really accumalating in your body, so when you stop taking it, the acne comes back faster than it would a high dose course

Share this post


Link to post
Share on other sites

im in the same boat,i got a 30/day.7months course,but after 3 months off tane,my acne started to come back little by little,and its driving me crazy now,im contemplating if i should take tane again!

Share this post


Link to post
Share on other sites

after hearing this i get quite worried..

i also going off my accutane course in one month's time.. (low dose 20mg, 6 months)..

Share this post


Link to post
Share on other sites

Sounds to me like the dose you took was too low. I weigh 220lbs and I'm taking 80MGs per day for six months and I'm on my last month. Because of missed doses throughout I'm actually going to up my dose to 120MG's per day for this last month.

The higher the dose the more likelyhood of complete remission. You've taken 3,000MG over ten months whereas I will have taken 14,400MG in six months. Unless you wiegh 50lbs that probably wasn't a high enough dose.

Also when I come off accutane I will be taking Retin-A micro to maintain results and smooth skin. You may want to consider some product with Retinoid in it even after finishing accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×